MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT
Model Number 022-275
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Syncope/Fainting (4411)
Date of Event 08/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Similar complaints for this issue were trended for the test strip lot.It was concluded that the number of complaints for the lot did not breach thresholds indicative of a systemic issue.
 
Event or Problem Description
On (b)(6) 2021, the lay-user/patient¿s son (the reporter) contacted lifescan (lfs) united states, alleging that the patient¿s onetouch verio iq meter read inaccurately high compared to his feelings and/or normal readings.The complaint was classified based on additional information obtained by the customer care agent (cca) during a follow-up call with the reporter.The cca was advised by the reporter that on (b)(6) 2021 at 11:30 pm, the patient obtained an alleged inaccurate high blood glucose reading of between ¿190 to 220 mg/dl¿ with the subject meter.The patient manages his diabetes with humulin 70/30 insulin on a self-adjusting dose.The reporter claimed that in response to the alleged issue, the patient took an unspecified dose of insulin to lower his blood glucose then patient ¿fainted.¿ during the follow-up call, the reporter claimed the patient was unconscious for between 10-15 minutes.The reporter claimed the patient was treated by emergency medical services (ems) with ¿serum¿ and with ¿liquid¿ that they administered slowly; exact details were unable to be provided.The reporter stated that the patient¿s blood glucose was measured with the ems meter until he stabilized however exact readings were unable to be provided.During the follow-up call, the reporter claimed that prior to the incident, the patient¿s doctor had made changes to the patient¿s diet to help him lose weight; he was advised to have a diet of vegetables and healthy food, to avoid eating lots of carbohydrate and meat.During the follow-up call, the reporter attributed the patient¿s drop in glucose levels to the dose of insulin that he took.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter.The cca noted the patient did not have control solution available to perform a quality control test.Replacement product was sent to the patient.This complaint is being reported because the patient reportedly received medical intervention for an acute low blood glucose excursion after administering insulin based on an alleged inaccurate high result obtained with the subject meter.

Brand Name
OT VERIO IQ METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key12465427
Report Number3008382007-2021-04226
Device Sequence Number4738708
Product Code NBW
UDI-Device Identifier00353885008402
UDI-Public00353885008402
Combination Product (Y/N)Y
PMA/510(K) Number
K110637
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-275
Device Catalogue Number022-275
Device Lot Number4463630
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2021
Initial Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;